Colorado, 2016

Winter Storm in Colorado, December 16 to 18, 2016

December 16 to 18, 2016 · NWS PUB · 2 events in 2 counties and zones

A moist weather system generated strong winds and heavy snow, mainly to the Continental Divide. Winter Weather Advisories were issued for eastern parts of southern Colorado where 4 to 8 inches of snow was noted.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A moist weather system generated strong winds and heavy snow, mainly to the Continental Divide. Winter Weather Advisories were issued for eastern parts of southern Colorado where 4 to 8 inches of snow was noted. Higher amounts of around 9 inches fell on the adjacent terrain of the eastern mountains near Walsenburg (Huerfano County) and Westcliffe (Custer County). An impressive 29 inches of snow was noted near the summit of Wolf Creek Pass, while 30 inches was measured near the summit of Monarch Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Dec 15, 10:20 PM MST, 2 hours 40 minutes earlier.

Area forecast discussion, Dec 15, 10:20 PM MST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1020 PM MST Thu Dec 15 2016

.UPDATE...
Issued at 852 PM MST Thu Dec 15 2016

Updated forecast to expand high wind warnings into the I-25
corridor starting tomorrow morning. New model runs of the HRRR
have been consistently coming in with damaging winds spreading
into the lower elevations along and west of I-25 after 15z
tomorrow...and especially into the afternoon. Model cross-
sections/soundings off the 00z NAM12 and local 4 KM WRF showing
increasingly favorable parameters for some Mtn wave activity
evolving into brute force mixing during the afternoon. Best mtn
wave parameters are in southern areas...but 18z WRF cross-
sections across El Paso show impressive mtn wave as well and NAM
does have a distinct inversion aloft...though it is slightly lower
than the mtn top level. Given the latest output of the
HRRR...decided to include the Pikes Peak region as well as this
signal is certainly there.

Other change was to bump up timing of winter storm highlights
along the Continental Divide where snow is already moving in. -KT

&&

.SHORT TERM...(This evening through Friday)
Issued at 305 PM MST Thu Dec 15 2016

...Very windy through tomorrow with snow moving into the Continental
Divide overnight tonight...

Currently...Very strong westerly flow aloft has started to move into
the CWA, as evident by the ACSL and obs reporting widespread gusts
of 40-50 kts for the higher elevations. The stronger west winds have
made it down to the surface in some places as well, and there is a
dramatic boundary between strong winds with warm temps to the west,
and light easterly winds and cold air to the east. As of 230 pm,
temps for the plains under easterly flow were in the 30s to around
40F, while gusty west winds along the eastern mt edges and westward
are warming those areas into the 60s to around 70F.

Tonight and tomorrow...Models have been very consistent on painting
strong winds across the CWA, and obs today verify that it is
currently happening. The upper jet is situated in such a way to flow
across the Rockies in a perpendicular fashion, creating dramatic
standing lenticular clouds today as well as gusts of 40-50 kts for
the higher elevations, and 30-45 kts for the lower elevations. This
will continue and become even more enhanced as time goes on this
evening, so the High Wind Warning for tonight for the eastern mts,
and the addition of the southern foothills tomorrow aftn, still
looks good. In addition, though the RH levels are not quite down to
15 percent tomorrow aftn, the very strong winds will push critical
fire wx conditions and feel confident about the Red Flag Warning in
place for much of the plains tomorrow aftn.

Snow begins along the Continental Divide this evening prior to
midnight, but does not increase in intensity with significant
accumulation expected until around 09z when winter weather
highlights for the Divide begin. Through Fri aftn, new snow amounts
for areas along the Divide are expected to be widespread 3-6 inches,
with localized higher amounts of 8-12 inches. Amounts across the
eastern mts will be negligible at this time, but are expected to
accumulate later in the forecast period.

As for temperatures, the strong winds should keep overnight min
temps somewhat elevated, with readings in the 20s and 30s, and
perhaps even right around 40F directly in the lee of the eastern mts
and normal wind-prone areas. For Friday, a warm start and very
strong westerly downslope winds will push readings into the 60s for
the plains, and into the 40s to around 50F for the high valleys.
Obviously, locations along the Continental Divide will be locked
into the 20s to around 30F under snow. Moore

.LONG TERM...(Friday night through Thursday)
Issued at 305 PM MST Thu Dec 15 2016

...Flash Freeze possible Friday evening as arctic air invades the
region...

Very cold air will just be moving into the lower elevations. Snow
will be ongoing in the mountains and will move onto the Plains. By
Saturday the arctic air will be over the entire region with snow in
the lower elevations, especially in the morning. It will clear out
Saturday night and it will be very cold. Improving weather will move
in on Sunday. The rest of the week will be on the dry side but we
will see another disturbance by midweek. A WHITE CHRISTMAS may be
possible if the long range guidance is correct.

Friday evening...

The arctic front should be climbing up the north side of the Palmer
Divide by 00Z Saturday. This front will move across the divide in
the early evening and should move slowly down the plains, reaching
the CO/NM border during the early morning hours. Snow will develop
by mid to late evening across El paso county and will move south
through the early morning hours. Some banding will be possible and
it is not out of the question that a quick inch or two could fall.

Another concern Friday night is flash freezing conditions on the
roadways. It is going to be quite warm during the day Friday and
this will warm up the roadways. The snow will fall and it will
likely melt initially, and then quickly freeze as the arctic air
moves in. This has the potential to make for very poor driving
conditions across the region Friday night.

Winds will also pick up and blowing snow and cold wind chills will
be an issue Friday night.

Snow, heavy at times, will be ongoing in the mountains and
valleys. the best chance of snow for the San Luis Valley will be
during the early morning hours Saturday. one ot 3 inches will be
possible. A couple of feet of snow is likely for the continental
divide region. Travel across the passes will be tedious at best.
Avalanches are possible due to the heavy snow and wind loading.

Saturday...

The arctic air will be firmly entrenched over the region.
Temperature will likely to continue to fall throughout the day
across the entire region. Snow will end from northwest to southeast
across the plains as the day goes on. Some banding is hinted in the
guidance, especially in the morning. Temperatures will likely be in
the single digits across all of the plains by tomorrow afternoon.
Wind chills will be Zero to negative 10 range.

It will be very cold Saturday night. Reading will fall in the zero
to negative 10 range. I would not be all that surprised if temps
fall even lower as conditions may be quite good for radiational
cooling to occur (fresh snow...clear skies...little if any wind).

Winter weather hilites for the extreme cold will likely be issued in
later forecast updates.

I should also note that the high temperature for the calendar day on
Saturday will likely occur at 12:01 am Saturday morning; and the low
will occur at 11:59 pm. Also, it is possible we may see an ~80
degree temperature spread for most of the plains if you compare
Fridays max temperature's to Sunday mornings low temperatures.

Sunday...

Sunday will be cold, but it will be nicer than Saturday. Winds will
be much lighter Sunday and it will be sunny and dry. Temps may
approach freezing just immediately east of the southern mountains.
Cold temps will remain over the far easterly plains.

Monday and Tuesday...

Gradually warming up and it will be dry.

Wednesday...

Another pacific weather system will move across the region on this
day. The low level air is not as cold as this weekends system so it
will not get too cold after the front goes by during the day. Best
chance of snow will be in the central mountains although a few snow
showers will be possible on the plains.

Late next week into the Christmas weekend...

EC and GFS show another impressive system coming in for the Holiday
Weekend. This system has the potential to bring widespread snow to
the area so a White Christmas for southern Colorado is possible.
However, lots of things could change between now and next weekend.

Summary...

Dress in layers and make sure your car is ready for the cold if you
will be out this weekend (Battery and Antifreeze good? Blankets in
car?). Watch out for BLACK ICE on roadways Friday night. \/Hodanish

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1014 PM MST Thu Dec 15 2016

KALS...VFR conditions through tonight to mid and high level clouds
across the region. Strong southwest winds, gusting in excess of 40
kts are expected by early afternoon. Areas of blowing dust will
likely bring reduced VIS to the terminal. Showers over the
mountains will likely move over the San Luis Valley during the
late evening hours.

KCOS...VFR conditions through tonight with mid and high level
cloud cover. Easterly winds at the surface, and strong west winds
off the deck will produce LLWS through tonight. Expect winds to
reach the surface by late morning with westerly gusts in excess of
45 kts expected through the afternoon. A cold front will move
across the terminal late evening with strong northerly winds and
increasing chances of showers with reduced CIGS.

KPUB...VFR conditions through tonight with mid and high level
cloud cover. Light low level winds, with strong westerly winds
above the deck will produce LLWS tonight. Strong westerly winds
with gusts near 50 kts. These strong winds will likely produce
blowing dust with reduced VIS. A cold front will move south across
the terminal late evening with a northerly wind shift, increased
chances for showers and lowered CIGS.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 6 PM MST Friday for COZ227>233-
235-237.

Winter Weather Advisory until 11 AM MST Saturday for COZ059-061-
064-065-067.

High Wind Warning until 5 PM MST Friday for COZ072>075-079-080-
082.

Winter Storm Warning until 11 AM MST Saturday for COZ058-060-066-
068.

Winter Weather Advisory from 11 PM Friday to 3 PM MST Saturday
for COZ073-075-082.

High Wind Warning from 8 AM to 5 PM MST Friday for COZ081-
084>088.

&&

UPDATE...KT
SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...MOZLEY
Hazardous weather outlook, Dec 15, 9:28 PM MST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
928 PM MST THU DEC 15 2016

COZ058>089-093>099-170430-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
928 PM MST THU DEC 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

WIND DRIVEN SNOW WILL CONTINUE TO INCREASE ALONG THE CONTINENTAL
DIVIDE OVERNIGHT WITH 1 TO 4 INCHES POSSIBLE BY EARLY FRIDAY
MORNING. MEANWHILE...STRONG DAMAGING WIND GUSTS OVER THE SOUTHEAST
MOUNTAINS WILL START TO SPREAD INTO THE LOWER EAST FACING SLOPES
FRIDAY MORNING. WIND GUSTS IN EXCESS OF 75 MPH WILL BE POSSIBLE
ACROSS THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...AND OVER
PIKES PEAK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO HEAVY WIND DRIVEN SNOW WILL CONTINUE TO FALL ACROSS
THE CONTINENTAL DIVIDE THROUGH FRIDAY NIGHT BEFORE SLOWING
DIMINISHING THROUGH THE DAY SATURDAY. TOTAL SNOW ACCUMULATIONS OF
1 TO 2 FEET CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE
EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AS WELL AS THE EASTERN
SAWATCH AND WESTERN MOSQUITO RANGES. SNOW ACCUMULATIONS OF 5 TO 12 INCHES
WILL ALSO BE POSSIBLE ACROSS THE LOWER ELEVATIONS OF THE
SOUTHWEST AND CENTRAL MOUNTAINS. IN ADDITION TO THE SNOW...STRONG
WESTERLY WINDS OF 30 TO 60 MPH WILL CREATE DANGEROUS TRAVEL
CONDITIONS OVER THE HIGHER MOUNTAIN PASSES OF THE CONTINENTAL
DIVIDE...WITH POOR VISIBILITIES IN SNOW AND BLOWING SNOW.

STRONG DAMAGING WIND GUSTS IN EXCESS OF 75 MPH WILL CONTINUE
ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO AND WET
MOUNTAINS AND PIKES PEAK...WITH WINDS SPREADING INTO THE LOWER
EAST FACING SLOPES AND I-25 CORRIDOR THROUGH FRIDAY MORNING. WEST
WINDS COULD GUST UP TO 65 MPH ALONG AND WEST OF I-25 BY FRIDAY
AFTERNOON WITH GUSTS UP TO 45 MPH POSSIBLE ACROSS THE REMAINDER OF
THE SOUTHEAST PLAINS. THESE STRONG WINDS WILL LEAD TO INCREASED
FIRE DANGER FRIDAY AFTERNOON ACROSS THE SOUTHEAST PLAINS...AND
EXTREME CARE SHOULD BE EXERCISED TO AVOID ANY WILD FIRE STARTS ON
FRIDAY.

SNOW WILL SPREAD ACROSS THE HIGH MOUNTAIN VALLEYS THROUGH THE
EASTERN MOUNTAINS ON FRIDAY AND ACROSS THE EASTERN PLAINS FRIDAY
NIGHT AND SATURDAY...AS AN ARCTIC FRONT BLASTS ACROSS THE REGION.
SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE POSSIBLE ACROSS THE
HIGHER ELEVATIONS OF THE EASTERN MOUNTAINS FRIDAY AFTERNOON THROUGH
THE DAY SATURDAY...WITH ACCUMULATIONS OF 3 TO 6 INCHES POSSIBLE
ACROSS THE LOWER REACHES OF THE HIGHER TERRAIN AND 1 TO 3 INCHES
POSSIBLE ACROSS THE HIGH MOUNTAIN VALLEYS AND THE EASTERN PLAINS.

THIS SYSTEM WILL BRING IN A VERY COLD ARCTIC AIRMASS TO THE
REGION ON SATURDAY...WITH HIGH TEMPERATURES RANGING FROM THE
SINGLE DIGITS AND TEENS ACROSS THE PLAINS...TO THE MAINLY THE 20S
UP IN THE MOUNTAINS AND HIGH VALLEYS. OVERNIGHT LOWS SATURDAY
NIGHT WILL DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO...WITH
WIND CHILLS DROPPING TO BETWEEN 10 AND 20 BELOW ZERO AT TIMES.

A SLOW WARMING TREND REMAINS ON TAP FOR SUNDAY AND INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY TONIGHT ACROSS THE MOUNTAINS.

31/88

In the hours before

Local storm report, Dec 15, 8:25 PM MST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
825 PM MST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     NON-TSTM WND GST 5 S LA VETA PASS        37.51N 105.17W
12/15/2016  M79 MPH          HUERFANO           CO   AWOS

            AWOS STATION LA VETA PASS /VTP/.

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Dec 15, 9:44 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
944 PM MST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     NON-TSTM WND GST 4 S WESTON              37.07N 105.02W
12/15/2016  M83 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION 6 S STONEWALL /3CO4/.

0813 PM     NON-TSTM WND GST 5 S LA VETA PASS        37.51N 105.17W
12/15/2016  M79 MPH          HUERFANO           CO   AWOS

            AWOS STATION LA VETA PASS /VTP/.

0446 PM     NON-TSTM WND GST 3 WSW AIR FORCE ACADEMY 38.99N 104.92W
12/15/2016  M74 MPH          EL PASO            CO   MESONET

            MESONET STATION 2 E RAMPART RSVR /AFA09/.

0200 PM     NON-TSTM WND GST 2 SSW MANITOU SPRINGS   38.83N 104.93W
12/15/2016  M73 MPH          EL PASO            CO   MESONET

            MESONET STATION 2 SSW MANITOU SPGS /AT498/.

0450 PM     NON-TSTM WND GST 2 SSW AIR FORCE ACADEMY 38.98N 104.87W
12/15/2016  M71 MPH          EL PASO            CO   MESONET

            MESONET STATION 1 SSW AIR FORCE ACADEMY
            /AFA04/.

0812 PM     NON-TSTM WND GST 1 WNW LA VETA           37.52N 105.03W
12/15/2016  M69 MPH          HUERFANO           CO   MESONET

            MESONET STATION 1 WNW LA VETA /D8514/.

0756 PM     NON-TSTM WND GST 4 WNW SAN ISABEL        38.02N 105.12W
12/15/2016  M66 MPH          CUSTER             CO   MESONET

            MESONET STATION 3 WNW SAN ISABEL /CYNC2/.

0430 PM     NON-TSTM WND GST 2 SSW AIR FORCE ACADEMY 38.98N 104.87W
12/15/2016  M66 MPH          EL PASO            CO   MESONET

            MESONET STATION 1 SSW AIR FORCE ACADEMY
            /AFA04/.

0430 PM     NON-TSTM WND GST 3 WSW AIR FORCE ACADEMY 38.99N 104.92W
12/15/2016  M66 MPH          EL PASO            CO   MESONET

            MESONET STATION 2 E RAMPART RSVR /AFA09/.

0856 PM     NON-TSTM WND GST 1 N SAN ISABEL          38.00N 105.06W
12/15/2016  M63 MPH          CUSTER             CO   MESONET

            MESONET STATION 1 N SAN ISABEL /WLCC2/.

0450 PM     NON-TSTM WND GST 3 SSE AIR FORCE ACADEMY 38.96N 104.85W
12/15/2016  M62 MPH          EL PASO            CO   MESONET

            MESONET STATION 3 SSE AIR FORCE ACADEMY
            /AFA11/.

0235 PM     NON-TSTM WND GST 3 ENE FALCON            38.95N 104.57W
12/15/2016  M60 MPH          EL PASO            CO   AWOS

            AWOS STATION FALCON AIRPORT /FLY/.

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Dec 15, 10:00 PM MST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     NON-TSTM WND GST 3 WSW AIR FORCE ACADEMY 38.99N 104.92W
12/15/2016  M76 MPH          EL PASO            CO   MESONET

            MESONET STATION 2 E RAMPART RSVR /AFA09/.

&&

NWS PUEBLO CO
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Eastern San Juan Mountains Above 10000 Ft

When
December 16, 1:00 AM MST to December 18, 11:00 PM MST
Where
Eastern San Juan Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

Winter Storm, Eastern Sawatch Mountains Above 11000 Ft

When
December 16, 6:00 AM MST to December 18, 11:00 PM MST
Where
Eastern Sawatch Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.677, -106.274 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, December 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 670360, 670362.